Alert archive / California / Gale Warnings in 2025
Gale Warning 27, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at May 15, 2025, 2:41 AM PDT. It took effect at May 15, 2025, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2025, 2:41 AM PDT (09:41 UTC)
- In effect from
- May 15, 2025, 3:00 PM PDT
- Expired
- May 15, 2025, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
877 WHUS76 KEKA 150941 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 241 AM PDT Thu May 15 2025 PZZ455-151745- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-250516T2200Z/ /O.CAN.KEKA.GL.A.0022.250515T2200Z-250516T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 241 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT FRIDAY... ...GALE WATCH IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-151745- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250515T2200Z/ /O.UPG.KEKA.GL.A.0022.250515T2200Z-250516T0400Z/ /O.NEW.KEKA.GL.W.0027.250515T2200Z-250516T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 241 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet expected. For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 9 PM PDT this evening. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-151745- /O.EXT.KEKA.SC.Y.0056.000000T0000Z-250516T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 241 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-151745- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250516T0400Z/ Pt St George to Cape Mendocino out 10 nm- 241 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
069 WHUS76 KEKA 151542 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 842 AM PDT Thu May 15 2025 PZZ475-152345- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250515T2200Z/ /O.CON.KEKA.GL.W.0027.250515T2200Z-250516T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 842 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet expected. For the Small Craft Advisory, north winds around 25 kt with gusts up to 35 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 9 PM PDT this evening. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-152345- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250516T0400Z/ Pt St George to Cape Mendocino out 10 nm- 842 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-152345- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250516T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 842 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-152345- /O.CON.KEKA.SC.Y.0056.000000T0000Z-250516T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 842 AM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
058 WHUS76 KEKA 152141 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 241 PM PDT Thu May 15 2025 PZZ475-160400- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250515T2200Z/ /O.CON.KEKA.GL.W.0027.250515T2200Z-250516T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 241 PM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet expected. For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas around 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 9 PM PDT this evening. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-160400- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250516T0400Z/ Pt St George to Cape Mendocino out 10 nm- 241 PM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-160545- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250516T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 241 PM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-160545- /O.CON.KEKA.SC.Y.0056.000000T0000Z-250516T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 241 PM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
199 WHUS76 KEKA 160335 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 835 PM PDT Thu May 15 2025 PZZ475-160445- /O.EXP.KEKA.GL.W.0027.000000T0000Z-250516T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 PM PDT Thu May 15 2025 ...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ450-160445- /O.EXP.KEKA.SC.Y.0057.000000T0000Z-250516T0400Z/ Pt St George to Cape Mendocino out 10 nm- 835 PM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ455-161145- /O.CON.KEKA.SC.Y.0057.000000T0000Z-250516T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 835 PM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-161000- /O.CON.KEKA.SC.Y.0056.000000T0000Z-250516T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 835 PM PDT Thu May 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas around 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at May 14, 3:31 PM PDT, 11 hours 10 minutes earlier.
Area forecast discussion, May 14, 3:31 PM PDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
331 PM PDT Wed May 14 2025
.SYNOPSIS...Drying and warming trend today through the remainder
of the week. Breezy northwest winds are anticipated each
afternoon. A weather system will bring cooler temperatures, gusty
winds and a slight chance of rain Saturday. Windy conditions
continue Sunday with warmer temperatures next week.
&&
.DISCUSSION...Northwest California remains in between a ridge
over the eastern Pacific and a trough over the Great Basin. A
shortwave is moving down the east side of the ridge and is
bringing a few mid-level clouds to the area this afternoon. A few
showers or sprinkles are possible near the Oregon border over the
interior, but generally it looks mainly dry. Tonight there is
expected to be less stratus in general, but it may return on the
Humboldt coast and the river valleys of Humboldt county. Thursday
afternoon another shortwave moves over the ridge, but again this
isn't expected to have much of an impact. Friday the pattern
remains fairly similar althoug the ridge starts to flatten. This
will likely bring more stratus to areas along the coast. Friday is
also expected to be the warmest day this week with highs in the
upper 70s to around 80.
Friday night into Saturday morning a stronger shortwave is expected
to drop down the east side of the ridge bringing colder air into
the region and the potential for some light rain. Currently the
NBM is showing over 30 percent probability of 0.10 inches of rain
in interior Del Norte county with other areas showing lower
porbabilities. There is a slight chance for thunderstorms Saturday,
however the better dynamics and colder air aloft moves through in the
morning which should minimize the threat. If the system slows down
this could bring a higher potential for afternoon thunderstorms.
Temperatures will be cooler, but highs are generally expected to
be in the 60s Saturday across the interior with upper 50s near the
coast. Sunday clearing skies are expected and drying conditions.
Winds will be strong with gusts of 25 to 35 mph along the coast
Saturday afternoon. The strongest winds are expected to be in the
southern areas, mainly Mendocino and Lake counties. Gusts of 30 to
40 mph are possible over the inland areas. Gusts at Cobb may be
near 40 mph. There is still the possibility that these may
stronger, this will need to be monitored.
Next week warming temperatures across the interior areas are
expected once again. Wednesday some of the areas may even see
temperatures close to 100 in the warmer valleys of Mendocino and
Lake counties. MKK
&&
.AVIATION...High and mid layer clouds will occasionally slip over
an offshore ridge in brisk northwesterly flow above 10kft tonight
through Thu. Warming aloft coupled with steady northerly low level
flow block by the coastal terrain will lead to low cloud
redevelopment this evening and overnight. MVFR ceilings are highly
probable for KACV with lower chances for temporary IFR ceilings by
daybreak Thu. Sporadic MVFR or IFR cigs will also be possible at CEC
with low cloud formations over the interior spreading westward
overnight. Otherwise for UKI, VFR with high occasional cirrus is
expected. Now winds will remain gusty for coastal terminals this
evening and again on Thu. Peak gusts to 25 kt or more are expected.
This will create turbulent flying conditions for small craft,
particularly around KACV where once surface gustiness
decouples and subsides this evening. DB
&&
.MARINE...A trough is forecast to slowly depart east as high high
pressure ridging builds into the region from the west today
through Thu. As a result, the northerly winds will trend stronger
through Thursday. Advisory level winds up to 25 kts, with higher
gusts, can be expected in the northerly zones through Thursday
afternoon. Winds will particularly be accelerated around Cape
Mendocino from the expansion fan. Northerly winds up to 30 kts,
with higher gusts are now forecast through close to half of zone
475 and 455. This magnitude of winds has warranted Gale Watches
from Thursday afternoon through Thursday night when the strongest
winds are forecast. The fading, mid period NW swell pulsed higher
and the ongoing Small Craft Advisories have been expanded into the
Northern Inner zone 450 to cover the steep waves and anticipated
strengthening northerly winds.
A weak shortwave trough will dive south through the region on
Friday. This will temporarily weaken the northerly winds on
Friday, but winds of over 20 kts will remain south of Cape Mendo.
Northerly winds and steep waves will quickly increase on Saturday
and may reach gale criteria as the trough departs to the east.
Gale Warning criteria appears more likely on Sunday in the
southern waters south of the Cape Mendo, especially in afternoon
and evening. DB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT Thursday for PZZ450-470.
Small Craft Advisory until 3 PM PDT Thursday for PZZ455-475.
Gale Watch from Thursday afternoon through Thursday evening
for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.